Q. I have been under psychiatric medication with prescriptions starting from XET CR 12.5 - 25 mg and then moved on to PARI CR 12.5-25 mg. Currently I am taking PARI CR 25mg a day. I would like to reduce the dosage as I am slowly finding the side effects taking a toll on my day to day life. I am experiencing severe increase in the heart beat and sweating in palms. My reason for undergoing treatment was a feeling of heaviness and lock in the nerve in the back neck (spine) and killer attitude. I would like to know the difference between PARI CR 25mg and XET CR 25 mg. I drink 2.5 litres of water every day. I would also request you to suggest any alternative practices like meditation, exercise and natural food supplements for the same. I am about to get married and would like to discontinue and return to normal life at the earliest. Please suggest the best way of leading a normal life.
There is no scientific reason to change Xet CR to Pari CR since there is absolutely no difference between Xet CR and Pari CR. These are brand (trade) names. They both contain exactly the same medicine called paroxetine. This medicine is indicated in the treatment of Major Depression Disorders, Obsessive Compulsive Disorder (OCD) and Generalised Anxiety Disorder (GAD). The side effects of this medicine during prolonged use are: Worsening of depression, suicidal tendency, severe sweating, tremors, asthenia, dizziness, bleeding, impotence, decreased libido (sexual dysfunction) , abnormal ejaculation, decreased appetite, dystonic reactions, seizures, blurred vision, yawning, akathesia. Severe agitation-type events including agitation, disinhibition, emotional lability, hostility, aggression and depersonalisation. Hallucinations. Since your disease is not due to organic causes but due to purely mental make-up, you can with will power gradually reduce the dose over 2 to 3 weeks and then totally give up but do not stop medication abruptly since it can cause lots of problems. In the meantime you can practice Yoga to relieve stress and depression.